It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-25-2009, 02:50 AM   #1
Newbie
(male)
 
Join Date: Jan 2009
Location: Louisville, KY, USA
Posts: 1
dan606671 HB User
rash after taking medicine

I was prescribed sulfameth trimethoprim for possible prostate infection. After 8 days I developed a rash on my arms. I stopped the medication. It has been over 24 hours and the rash is still noticeable on my arms and other areas of my body. I have taken a small amount of a generic benadryl. Should I continue with benadryl or should I call my doctor? Will the rash increase even though I have stopped the medication

 
Old 01-25-2009, 09:36 AM   #2
Facilitator
(female)
 
MountainReader's Avatar
 
Join Date: May 2006
Location: Out West
Posts: 3,664
MountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB User
Re: rash after taking medicine

If you have stopped the medication, it shouldn't get worse. If it does or you have any breathing problems, go see your doctor. Benedryl is a good choice for treatment.

Also talk to your doctor about your reaction. You should add this medication to the list of medication allergies. You may also need to talk to him about another medication for treatment of your infection.

I had a similar reaction with Sulfa years ago.

 
Sponsors Lightbulb
   
Old 01-25-2009, 03:55 PM   #3
Senior Veteran
(female)
 
Join Date: Apr 2004
Location: Ohio
Posts: 1,114
dolysods HB User
Re: rash after taking medicine

I too am allergic to sulfa drugs. I didn't get a rash until the day after the last dose of meds. I was head to toe rash...worst part is i was a camp counselor that summer out in the heat!

I would continue taking the benadryl and call the doctor in the morning. I was given a steroid/benadryl shot and still had some rash for about 2-3 days. Definitely call the doc and get another antibiotic for the infection

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Child Allergie Rash... Utacaria saratoria Allergies 0 09-11-2008 01:38 AM
Rash from thyroid medicine? david45249 Thyroid Disorders 3 12-31-2007 11:52 AM
Bactrim caused rash, persting for a week after stopping meds dancingindenver Allergies 3 12-07-2007 05:45 AM
rash and lamictal debvid Epilepsy 21 08-28-2007 04:51 PM
Herxing Rash? IL_gal Lyme Disease 4 08-13-2007 07:46 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Allegra
Astelin
Benadryl
Clarinex Claritin
  Flonase
Nasonex
Prednisone
Singulair
Zyrtec




TOP THANKED CONTRIBUTORS



Titchou (63), janewhite1 (39), danabarb (16), MountainReader (10), Machaon (10), jennybyc (7), ladybud (7), MeezerWheezer (7), solofelix (6), Kimesie (4)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:44 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!